MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/31/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the mildly tortuous and severely calcified superior vena cava.A 9.0 mm x 20 mm x 135 cm (5f) sterling balloon catheter was advanced for dilatation.However, during the first inflation at 5 atmospheres for 5 seconds, the balloon ruptured.The procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a sterling otw balloon catheter.The balloon was loosely folded with fluid in the balloon and inflation lumen.The tip, markerband, balloon, proximal weld, and inner/outer shaft were microscopically and visually inspected.Inspection revealed a burst in the balloon material that was 10mm in length.The rest of the device was inspected, and no other damage or irregularities were found.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the mildly tortuous and severely calcified superior vena cava.A 9.0mmx20mmx135cm (5f) sterling balloon catheter was advanced for dilatation.However, during the first inflation at 5 atmospheres for 5 seconds, the balloon ruptured.The procedure was completed with another of the same device.No patient complications were reported.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8680977
Report Number2134265-2019-06595
Device Sequence Number16609341
Product Code DQY
UDI-Device Identifier08714729720744
UDI-Public08714729720744
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0020462689
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2019
Initial Date Received by Manufacturer 05/31/2019
Supplement Date Received by Manufacturer06/28/2019
Initial Report FDA Received Date06/07/2019
Supplement Report FDA Received Date07/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1